Thunderstorm Wind, Uinta
- When
- June 15, 9:41 PM MST
- Where
- Uinta County, 3.46 mi NW of Spring Vly
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.290, -110.770
The First Divide sensor recorded a peak wind gust of 61 mph.
A strong thunderstorm moved through far southwest Wyoming on June 15th, producing a severe wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A strong thunderstorm moved through far southwest Wyoming on June 15th, producing a severe wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 15, 7:59 PM MST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
859 PM MDT TUE JUN 15 2010
.SYNOPSIS...A WARMER AND DRIER AIRMASS WILL REMAIN OVER THE AREA
THROUGH WEDNESDAY MORNING. THE COLD PACIFIC STORM SYSTEM ALONG THE
WEST COAST THIS EVENING WILL PUSH A STRONG COLD FRONT INTO AND
THROUGH UTAH WEDNESDAY AFTERNOON AND NIGHT. WARM AND DRY SOUTHWEST
FLOW WILL RETURN FOR THE WEEKEND.
&&
.DISCUSSION...THE WELL DEFINED UPPER LOW CURRENTLY OVER THE
PACIFIC NW WILL ELONGATE S-SE TONIGHT IN RESPONSE TO 110+ KT JET
ON THE BACK SIDE OF THIS FEATURE. THIS STRETCHING OF THE LOW WILL
RESULT IN SLOWING OF THE EASTWARD PROGRESSION OF THE UPPER
FEATURE...AND WILL RESULT IN THE SURFACE FRONT SLOWING/STALLING
OVER EXTREME NW UTAH WEDNESDAY MORNING.
THIS FRONT WILL LIKELY SURGE THROUGH NW UTAH WEDNESDAY AFTERNOON...
BRINGING THE POTENTIAL FOR STRONG/SEVERE STORMS INTO EARLY
EVENING. GOOD DYNAMIC LIFT ALONG WITH UNSEASONABLY COLD AIR ALOFT
WILL WORK WITH A STRONG SURFACE FRONT TO GENERATE WHAT COULD BE DEEP
CONVECTION ALONG THE FRONTAL BOUNDARY ACROSS NRN UTAH AT MAX
HEATING. STRONG/SEVERE CONVECTION POSSIBLE AS GOOD SHEAR WILL BE
PRESENT DURING THE AFTERNOON AND EARLY EVENING.
SRN UTAH LIKELY TO COME UP SHORT ON PRECIP AS THE UPPER LOW AND
THE ASSOCIATED COLD AIR WILL REMAIN OVER THE NRN HALF OF THE
STATE. WARM...DRY AND VERY WINDY CONDITIONS WILL EXIST AHEAD OF
THE FRONT THROUGH EARLY WEDNESDAY EVENING. FRONTAL PASSAGE LATE
WEDNESDAY NIGHT WILL LOWER TEMPS AND WINDS A BIT...BUT RH VALUES
LOOK TO REMAIN LOW HEADING INTO THURSDAY.
IN THE SHORT TERM THE CONVECTIVE OUTFLOW BOUNDARY SURGING E-SE
ACROSS NRN UTAH THIS EVENING SHOULD WASH OUT AS IT REACHES CNTRL
UTAH LATER TONIGHT. STRONG SOUTHERLY LOW-LEVEL FLOW AND GOOD
MIXING WILL QUICKLY WIPE OUT THIS BOUNDARY EARLY WEDNESDAY...
ALLOWING STRONG SOUTHERLY WINDS TO SURFACE LATE WEDNESDAY
MORNING.
HAVE ISSUED AN UPDATE FOR THE NRN ZONES TO PUT MORE CONVECTION IN
THE FORECAST...AND TO KEEP IT GOING MUCH OF THE NIGHT. REMAINDER
OF THE FORECAST LOOKS FINE FOR NOW.
&&
.AVIATION...AN OUTFLOW BOUNDARY FROM THUNDERSTORMS ACROSS THE SALT
FLATS WILL REACH THE TERMINAL AREA BETWEEN 330Z AND 400Z. THE
RESULTANT W-NW WINDS WILL PERSIST THROUGH 06-07Z...THEN GRADUALLY
RETURN TO THE SOUTH FOR THE BALANCE OF THE NIGHT. STRONG SOUTHERLY
WINDS WILL DEVELOP EARLY WEDNESDAY...AND BECOME INCREASINGLY
STRONGER UNTIL FRONTAL PASSAGE LATE IN THE DAY.
ISOLATED THUNDERSTORMS WILL LIKELY CONTINUE AFTER MIDNIGHT ACROSS
THE AREA...WITH MOST OF THE ACTIVITY EXPECTED TO REMAIN WELL NW
AND SE OF THE TERMINAL.
&&
.FIRE WEATHER...AN APPROACHING COLD FRONT WILL GENERATE VERY STRONG
SOUTHERLY WINDS AND LOW RH VALUES TONIGHT THROUGH WEDNESDAY/WEDNESDAY
NIGHT. MINIMUM RH VALUES WILL DROP DOWN INTO THE LOW TEENS AND
SINGLE DIGITS BY WEDNESDAY AFTERNOON ACROSS CENTRAL AND SOUTHERN
UTAH. A RED FLAG WARNING REMAIN IN EFFECT ALONG THE UT/AZ BORDER
WHERE FUELS REMAIN CRITICAL. THIS FRONT WILL SURGE THROUGH NORTHERN
UTAH WEDNESDAY AFTERNOON WITH NORTHWEST WINDS REMAINING STRONG
BEHIND THE FRONT INTO EARLY WEDNESDAY EVENING. THUNDERSTORMS WILL
ALSO ACCOMPANY THIS FRONT ACROSS NORTHERN UT. IN THE WAKE OF THIS
SYSTEM A GENERALLY DRY AND MILD SOUTHWESTERLY FLOW IS EXPECTED
THROUGH THE REMAINDER OF THE WEEK.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR UTZ011-012.
HIGH WIND WARNING FROM NOON TO 10 PM MDT WEDNESDAY FOR
UTZ013-014-016-019>021.
HIGH WIND WARNING FROM 10 AM TO 10 PM MDT WEDNESDAY FOR
UTZ002>005-015.
RED FLAG WARNING FROM NOON WEDNESDAY TO MIDNIGHT MDT WEDNESDAY
NIGHT FOR UTZ019.
RED FLAG WARNING FROM NOON WEDNESDAY TO MIDNIGHT MDT WEDNESDAY
NIGHT BELOW 6500 FEET FOR UTZ020-021-518.
WY...NONE.
&&
CONGER
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 450 AM MDT TUE JUN 15 2010 UTZ001>016-019>021-517-518-WYZ021-161200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 450 AM MDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WARMER AND DRIER CONDITIONS WILL DEVELOP OVER THE AREA TODAY. A FEW THUNDERSTORMS ARE POSSIBLE TODAY ACROSS PORTIONS OF NORTHERN AND CENTRAL UTAH. THESE STORMS MAY PRODUCE LOCALLY STRONG OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT STORM SYSTEM WILL PUSH A COLD FRONT THROUGH UTAH WEDNESDAY AFTERNOON AND EVENING...BRINGING A BRIEF PERIOD OF COOLER TEMPERATURES TO THE AREA. STRONG NORTHWEST WINDS ARE EXPECTED BEHIND THE FRONT WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING ACROSS NORTHERN AND PORTIONS OF CENTRAL UTAH AND SOUTHWEST WYOMING. SOUTH OF THE FRONT...STRONG SOUTH WINDS WILL DEVELOP FOR WEDNESDAY AFTERNOON AND EVENING. THESE WINDS WILL LIKELY AFFECT WIND-SENSITIVE OPERATIONS. ACROSS FAR SOUTHWEST AND SOUTH-CENTRAL UTAH...THE WINDS WILL COMBINE WITH LOW HUMIDITIES AND CRITICALLY DRY FUELS TO PRODUCE EXTREME FIRE WEATHER CONDITIONS. IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN UTAH ON WEDNESDAY. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE HAIL AND STRONG MICROBURST WINDS. THE STORM SYSTEM WILL EXIT THE AREA THURSDAY WITH A RETURN TO WARMER AND DRIER CONDITIONS FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
642 PM MDT TUE JUN 15 2010
UTZ002-005-160145-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-NORTHERN WASATCH FRONT UT-
642 PM MDT TUE JUN 15 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOX ELDER AND WESTERN
WEBER COUNTIES UNTIL 745 PM MDT...
AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ACROSS NORTHEAST BOX ELDER COUNTY...
MOVING NORTHEAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GOLDEN SPIKE_NHS AND PROMONTORY...
PENROSE...
HOWELL AND SNOWVILLE...
BOTHWELL...
TREMONTON...
CORINNE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4194 11214 4193 11213 4192 11215 4191 11213
4161 11203 4132 11216 4126 11287 4199 11305
4200 11218
TIME...MOT...LOC 0039Z 212DEG 30KT 4156 11258
MCCThe Salt Lake City radar (KMTX), 140 km away, was scanning. The volume nearest the first event began at 04:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
The First Divide sensor recorded a peak wind gust of 61 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241748.